Filler Fun Facts

I went to a high-powered beauty panel and demonstration at the MORE magazine Reinvention Convention at Chelsea Piers in NYC.  The speakers included top tier dermatologists, a style director from Frederick Fekkai, and Tim Quinn, the legendary make-up artist from Giorgio Armani.

All the presentations were  packed with  new information, but it was the demonstration of fillers ( eg Radiesse and Juvaderm) that made my day.  These FDA approved substances are injected into  both fine  and deep lines to erase years of stress and sun damage.  Fillers are  in my anti-aging game plan and the More Beauty  Master Class gave me a much better idea of wht was in store for me.  For example, to lower risk of after injection brusising ( its very commen), I should stop avoid aspirin, alcohol and  caffeine for 5-10 days prior to the injection.   Afterwards, I should not get dental work, facials, or other skin procedures for at least a week.  I can however continue with Retin A.

Watching the volunteers get fillers, I could see that they were not in pain.  Some fillers like Radiesse are mixed with the anesthetic lidocaine which numbed the face. I saw that their faces became pretty swollen and lumpy– and learned that it can take 2 weeks for the face to settle down.  The worst of the side effects subsides within 48 hours, so I plan on doing it on a Friday.  I found out that I’m  not that original.  When I shared my plan with a dermatologists nurse, she told me that they call the end of the week “Filler Friday”.  To be on the safe side, I’m not going to get fillers less than three weeks before a big event.

Have you had fillers?  Did you have bruising?  Swelling?  I’d love hear about your experiences.  Do you have  any before and after photos to share?

2 thoughts on “Filler Fun Facts

  1. Hello Deborah,

    Have you ever heard of an instance of Retin-A having a paradoxical effect and actually *causing* wrinkles to suddenly appear?

    I had been using Retin-A on my face for about 18 years (0.025% for 16 years before moving up to the 0.05%), with, I think, wonderful results. Suddenly about six months ago the dreaded wrinkles began to appear. Perhaps my imagination is in overdrive – but I could actually feel the collagen fibers crackling and collapsing under my skin. Every application of the Retin A (and I tried using it from several different tubes from different pharma houses) seemed to make the situation worse. Thus, a paradoxical effect.

    For the past few months I’ve washed my face only with water (as French women do) for six days a week and then use a vitamin C scrub with Dead Sea minerals on the seventh; am also using Ahava Dead Sea and Clarins creams heavily.

    Last night I tried the Retin A – low dose – again. Perhaps I just needed a “medication holiday”?? Or, sigh, having avoided the need for so long, am I truly looking at those dreaded facial “fillers” now?? >)

    Any thoughts?

    Elissa Schiff
    ps: Our husbands were good friends at Columbia those many years ago.

    • I have not heard of Retin A having a reverse effect, but the aging process does continue, albeit slowed down when using Retin A. THere is the phenomenon where it does not seem to be working anyone more and then its time to step up in doesage or frequency of use. You could also give your skin something new like alpha hydroxy acids like glycolic acid. THese also increase circulation, stimulate new collagen, and increase skin over but in different and milder ways than Retin A. Let me know what happens!

Leave a Reply

Your email address will not be published. Required fields are marked *